A Bifuzzy Multi Criteria Decision Making Method for Selection of Facility Location

Shashank Chaube, S. B. Singh


The facility location selection is one of the important activities in planning of strategy in almost all of private and public industries, is a multi-criteria decision making problem which includes both quantitative and qualitative criteria. In real life situations it is very difficult to have accurate and complete information for facility location therefore traditional methods for facility location selection cannot be effectively handled. This paper proposes the integration of bifuzzy preference relation to obtain weights of criteria. Bifuzzy Technique for Order Preference by Similarity to Ideal Solution (TOPSIS) method have been proposed to rank the  alternatives for dealing with incomplete/ inaccurate information on selecting the most required facility location. To illustrate the proposed method, a real life application is taken.


AHP, Bifuzzy set, Bifuzzy Preference relation, Bifuzzy TOPSIS Method, Facility Location, Multi Criteria Decision Making.


Atanassov, K., 1986. Intuitionistic fuzzy sets. Fuzzy Sets and Systems, 20, 87–96.

Grzegorzewski, P., 2004. Distances between intuitionistic fuzzy sets and/or interval- valued fuzzy sets based on the Hausdoff metric. Fuzzy Sets and Systems, 149, 319-328.

Hwang, C. L., Yoon, K. S., 1981. Multiple attribute decision making: methods and applications. Berlin: Springer-Verlag.

Naim, N.S.M., Abdullah, M. L., Wahab, A.F., Che Taib,C.M.I., 2009. A Multi-Criteria Decision Making Method based on Intuitionistic fuzzy sets. Proceeding of the 5th Asian Conference, Malaysia. 709-716 .

Saaty, L. T., 1980. The Analytical hierarchy Process. McGraw Hill Company. New York.

Xu, Z.S., 2007. Intuitionistic preference relations and their applications in group decision making. Information Sciences. 177, 2363-2379

Zadeh, L. A., 1965. Fuzzy sets. Information and Control, 8, 338–356.

Zamali, T., Lazim Abdullah M., Abu Ossman, 2008. M. T., An introduction to conflicting bifuzzyset theory. International journal of Mathematics and Statistics. 3(8), 86-95.

DOI: http://dx.doi.org/10.29218/srmsmaths.v1i1.25

Copyright (c) 2017 SRMS Journal of Mathematical Sciences

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.